dialysis disequilibrium syndrome
Definition: nausea, vomiting, and hypertension, occasionally with convulsions, developing within several hours after starting hemodialysis for renal failure; apparently caused by too rapid removal of urea from the extracellular fluid compartment, with movement of water into cells, and cerebral edema.
Disclaimer: This site is designed to offer information for general educational purposes only. The health information furnished on this site and the interactive responses are not intended to be professional advice and are not intended to replace personal consultation with a qualified physician, pharmacist, or other healthcare professional. You must always seek the advice of a professional for questions related to a disease, disease symptoms, and appropriate therapeutic treatments.
Search Stedman's Medical Dictionary
Examples: glitazone, GI cocktail, etc.
© Copyright 2018 Wolters Kluwer. All Rights Reserved. Review Date: Sep 19, 2016.